Gavin’s Autonomic Journey: Update 11/01/2012

      3 Comments on Gavin’s Autonomic Journey: Update 11/01/2012

I received a phone call from Dr. Moodley’s office this morning, in regards to Gavin’s autonomic disorder.

The reason for the call is that Gavin has been dealing with a rather unstable heart rate.

Basically, his heart rate will bounce in either direction.  Sometimes, out of nowhere, his heart rate will just from a resting rate of 60 bpm all the way up to 150 bpm. Other times, his heart rate will suddenly drop from a resting rate of 60 bpm down to 39-40 bpm.

image



It goes goes without saying that this is not a good thing

Dr.  Moodley, Gavin autonomic specialist at the Cleveland Clinic, wants him on a new medication.  He believes that these episodes of irregular heart rates are mini autonomic crises.

Gavin will be placed on a cardiac medication that should, hopefully, level his heart rate out.  I believe the medication is clonidine, but don’t quote me on that. 

He will be titrated up toothed proper levels over the next 4 weeks. 

This is one reason that I would want him home.  He will need to be watched for problems.  Lizze’s parents will do great, it’s just I’d feel more comfortable with him home during this period of time.  Unfortunately, that would be a bad thing for everyone else.

Hopefully, this will help to further stabilize him medically anyway.

Read This  1 step forward 2 steps back


  • rebeccamagliozzi says:

    And if it's propanolol, which is a beta blocker, you will also see behavioral improvement. My son just started taking it for his aggression and rages. Today was the first day he took it and once it kicked in he had a fabulous day- no chair throwing or death threats.

  • MariaHall says:

    Clonidine is also known as Catapres and is a heart med. My son takes clonidine and it helps with his behavior…  maybe you will see improvement in Gavin once he starts that. 🙂 Will keep fingers crossed for you.